Missouri, 2007Flood and Damaging Wind in Missouri, May 7, 2007
May 7, 2007 · NWS SGF · 2 events in 2 counties and zones
A few storms became marginally severe causing straight line wind gusts along with minor flooding across western Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few storms became marginally severe causing straight line wind gusts along with minor flooding across western Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 7, 5:26 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, May 7, 5:26 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT MON MAY 7 2007
.UPDATE...
QUITE THE BATTLE GOING ON WITH CONVECTIVE LINE PUSHING IN FROM THE
WEST. A LINE MERGER OCCURRED NEAR THE KANSAS STATE LINE RIGHT AROUND
6 AM. THIS MERGER HAS ENHANCED THE COLD POOL THAT HAD PREVIOUSLY
OUTRUN THE MAIN CONVECTION. A QUICK LOOK AT THE 12Z KSGF RAOB
INDICATES TWO CAPS TO OVERCOME IN THE LOWER LEVELS. LATEST RADAR
VELOCITY DATA INDICATES THAT THE COLD POOL WOULD BE SUFFICIENT TO
OVERCOME THESE CAPS. BEST SHEAR AND COLD POOL INTERACTION IS FAVORED
OVER EXTREME SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS. THE
INTERESTING FEATURE ON THE RAOB IS THE 10 KFT DRY LAYER THE STORMS
ARE ENCOUNTERING. AM THEREFORE EXPECTING THE STORMS TO CONTINUE A
WEAKENING TREND AS THEY APPROACH HIGHWAY 65. TOUGH TO SAY WHERE THE
RAIN WILL CEASE...SO WILL WATCH CLOSELY OVER NEXT HALF HOUR FOR A
POSSIBLE QUICK UPDATE.
SCHAUMANN
.DISCUSSION...
VERY LITTLE CHANGE IN THE HEMISPHERIC AND SYNOPTIC SCALE PATTERNS
OVER THE LAST SEVERAL DAYS. A LONG WAVE TROUGH REMAINS OVER THE
EASTERN PACIFIC AND WESTERN UNITED STATES. POSITIVE ANOMALIES REMAIN
OVER THE CENTRAL UNITED STATES. MODELS FORECAST VERY LITTLE CHANGE
TO THIS SETUP THROUGH THE WEEK. GIVEN THIS LONG WAVE SETUP...MODELS
CONTINUE TO STRUGGLE WITH THE PLACEMENT AND TIMING OF SYNOPTIC SCALE
FEATURES...CONTINUING TO BE HEAVILY INFLUENCED BY CONVECTIVE
FEEDBACK. AN ALREADY POSITIVE TILT TO THE WESTERN TROUGH WILL
INCREASE AS A BIG CHUNK OF ENERGY PULLS OUT OF THE DESERT SOUTHWEST
AND INTO THE DAKOTAS BY TUESDAY. WHAT IS LEFT OF ENERGY OVER THE
SOUTHWESTERN UNITED STATES MAY THEN SLOWLY NUDGE NORTHEAST LATER
THIS WEEK AS THE SUBTROPICAL JET MAY BECOME A BIT MORE OF AN
INFLUENCE. WITH ALL OF THIS SAID...THERE WILL BE LITTLE SYNOPTIC
SCALE SUPPORT FOR CONVECTION AT LEAST EARLY THIS WEEK...SO SMALLER
SCALE FEATURES WILL BE THE KEY TO GETTING CONVECTION GOING.
PINPOINTING THESE FEATURES WILL BE THE MAIN FORECAST CHALLENGE FOR
THE IMMEDIATE SHORT TERM.
TODAY AND TONIGHT...A LOW LEVEL JET WILL REMAIN THROUGH EARLY THIS
MORNING ACROSS EASTERN KANSAS AND WESTERN MISSOURI. NOT OUT OF THE
QUESTION TO SEE SOME ISOLATED TO SCATTERED ELEVATED STORMS MAINLY
WEST OF HIGHWAY 65 THIS MORNING. MAY SEE ADDITIONAL CONVECTION FIRE
THIS AFTERNOON ALONG TWO SURFACE BOUNDARIES. AN OLD OUTFLOW BOUNDARY
FROM CONVECTION SUNDAY MORNING REMAINS ORIENTATED FROM NEAR PARSONS
TO NEVADA. THIS BOUNDARY MAY GET REINFORCED BY CONVECTION CURRENTLY
GOING OVER EASTERN KANSAS. SECOND BOUNDARY IS MORE OF A MOISTURE
GRADIENT EXTENDING FROM NORTH TO SOUTH ACROSS THE EASTERN ZONES.
THIS BOUNDARY HAS NOT BEEN ALL THAT ACTIVE OVER THE LAST COUPLE OF
DAYS. HAVE PAINTED MAINLY CHANCE POPS TO COVER THE LOW LEVEL JET
CONVECTION THIS MORNING AND OLD OUTFLOW BOUNDARY. PLACED SLIGHT
CHANCE POPS MAINLY SOUTH OF INTERSTATE 44. AGAIN EXPECT MODERATE
INSTABILITY TODAY WITH A FAIRLY WEAK CAP. 0-6KM BULK SHEAR MAY PUSH
30 KNOTS OR SO ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. WILL
THEREFORE SEE A SIMILAR SEVERE THREAT TO THAT OF SUNDAY...HAIL TO
THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. SAW NO REASON TO
STRAY TOO FAR FROM HIGH TEMPERATURES ON SUNDAY...BUT DID TRIM THINGS
BACK A FEW DEGREES OVER SOUTHWEST MISSOURI AS 850/925MB TEMPERATURES
HAVE COOLED EVER SO SLIGHTLY. AGAIN EXPECT MOST OF THE CONVECTION TO
DIMINISH AFTER DARK. DO NOT EXPECT THE LOW LEVEL JET TO DEVELOP
AGAIN TONIGHT...SO SAW NO REASON TO GO ANYTHING HIGHER THAN LOW
CHANCE POPS OVER THE WESTERN ZONES.
TUESDAY THROUGH THURSDAY...THERE APPEARS TO BE ONLY TWO REAL
MECHANISMS FOR GETTING CONVECTION GOING. FIRST WOULD BE DAYTIME
HEATING AND ANY KIND OF FORCING THAT CAN BE GENERATED BY A SMALLER
SCALE BOUNDARY. NO WAY TO PREDICT THIS OUT THAT FAR. SECOND
MECHANISM WOULD BE ANY CONVECTION THAT WOULD FIRE TO OUR SOUTHWEST
AND MOVE INTO THE OZARKS. NOT BANKING TOO HARD ON EITHER OF
THESE...SO HAVE KEPT POPS IN THE SLIGHT TO LOW CHANCE RANGE. KEPT
TEMPERATURES WARM AS LITTLE CHANGE IS EXPECTED IN THE AIRMASS. AS A
MATTER IN FACT...THERE IS A CHANCE THAT THE EASTERN ZONES MAY WARM
UP A FEW DEGREES. THIS WOULD BE MOSTLY ATTRIBUTED TO THE UPPER LEVEL
RIDGE INTENSIFYING AS IT GETS SQUEEZED BETWEEN THE WESTERN TROUGH
AND A STRONG LOW OFF THE SOUTHEAST COAST.
LATE THIS WEEK...WILL NEED TO KEEP A WATCH ON WHAT IS LEFT OF THE
SOUTHWEST ENERGY. IT MAY EVENTUALLY PASS IN CLOSE ENOUGH PROXIMITY
TO BRING A SYNOPTIC SCALE FRONT AT LEAST TOWARDS OUR NORTHWEST
ZONES. KEPT TEMPERATURES AT OR SLIGHTLY ABOVE GUIDANCE FOR
NOW...UNTIL DETAILS BECOME CLEARER ON IF AND WHEN THE FRONT WILL
PLAY A ROLE. KEPT POPS IN THE 20 TO 30 PERCENT RANGE THROUGH FRIDAY
TO COVER THE APPROACHING SOUTHWEST ENERGY AND POSSIBLE FRONT.
SCHAUMANN
&&
.AVIATION...
FOR THE 06Z TAF PACKAGE...WINDS WILL CONTINUE TO BE GUSTY...
ESPECIALLY IN THE FUNNEL AFFECT NEAR THE SGF AERODROME. AS DISCUSSED
ABOVE...CONVECTION WILL EDGE INTO FAR WESTERN MO...BUT NOT MUCH
FARTHER. WILL INCLUDE A MENTION OF THUNDER AT THE JLN AERODROME
AFTER MIDNIGHT...BUT KEEP CONDITIONS DRY AT SGF. MVFR CIG/VIS MORE
PROBABLE AT JLN ASSOCIATED WITH ANY TSRA THE MOVE INTO THIS
AREA...OTHERWISE VFR CONDITIONS WILL CONTINUE.
GAGAN
&&
SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 7, 5:00 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT MON MAY 7 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS PRODUCING...
HEAVY RAINFALL AND LOCALIZED FLOODING.
HAIL TO THE SIZE OF QUARTERS.
WIND GUSTS TO 60 MPH.
AREAS AFFECTED AND TIMING:
HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE LIKELY THIS
MORNING MAINLY WEST OF A SCHELL CITY TO ANDERSON LINE.
HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEST OF A VIENNA TO
BRANSON LINE THIS AFTERNOON AND EARLY THIS EVENING. HAIL TO
THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE
ACROSS THE REST OF THE MISSOURI OZARKS THIS AFTERNOON AND
EARLY THIS EVENING.
DISCUSSION:
A LINE OF THUNDERSTORMS WILL CONTINUE TO SLOWLY WEAKEN THIS
MORNING WEST OF HIGHWAY 65. HEAVY RAINFALL AND LOCALIZED
FLOODING WILL BE LIKELY WITH THESE STORMS. ADDITIONAL
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS MORNING AND THIS AFTERNOON...WITH THE MOST
COVERAGE ALONG AND NORTH OF INTERSTATE 44. A FEW OF THE
STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS
TO 60 MPH AND LOCALLY HEAVY RAINFALL WEST OF A VIENNA TO
BRANSON LINE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO
50 MPH WILL BE POSSIBLE ACROSS THE REST OF THE MISSOURI
OZARKS. MOST OF THE THUNDERSTORM ACTIVITY WILL QUICKLY
DIMINISH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH MIDWEEK. STRONG TO
SEVERE STORMS WILL BE POSSIBLE...BUT SPECIFIC DETAILS REMAIN
IN QUESTION. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL
AND LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS
AND WESTERN MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF A VIENNA TO BRANSON
LINE THIS AFTERNOON AND EARLY THIS EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
In the hours before
Local storm report, May 7, 5:01 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD HALLOWELL 37.17N 95.00W
05/07/2007 CHEROKEE KS EMERGENCY MNGR
ROADS FLOODED. DEPTH UNKNOWN.
&&
MTERRYThunderstorm Wind, St. Clair
- When
- May 7, 6:35 AM CST
- Where
- St. Clair County, 3.46 mi N of Gerster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -93.580
Severe thunderstorm wind gusts downed several trees across TT Highway.
Flood, Vernon
- When
- May 7, 1:35 PM CST to 5:00 PM CST
- Where
- Vernon County, 2.65 mi NW of Milo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.780, -94.350
Excessive rain caused flooding at the intersection of Highway BB and Stockadge Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, May 7 to 11, 20076 injured · $7.0 million · 11 events
- High Surf in Florida, May 7 to 9, 20071 death · 1 event
- Rip Current in Alabama, May 7, 20071 death · 1 event
- Flash Flood and Hail in Texas, May 7 to 8, 2007$4.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Oklahoma, May 7, 2007$960,000 · 0.88 in hail · 12 events
- Flash Flooding and Hail in Texas, May 7 to 9, 2007$242,000 · 1 in hail · 24 events
- Flash Flood and Damaging Winds in Texas, May 7, 2007$125,000 · 61 kt wind · 3 events
- Wildfire in Florida, May 7 to 20, 2007$75,000 · 1 event
- Frost and Freeze in New Jersey, May 7 to 8, 200717 events
- Frost and Freeze in Pennsylvania, May 7 to 8, 20078 events
- Flash Flooding and Flood in Texas, May 7, 20072 in hail · 7 events
- Frost and Freeze in West Virginia, May 7, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31082, 31080.